Alert archive / Puerto Rico / Small Craft Advisories in 2024
Small Craft Advisory 13, NWS JSJ
NWS JSJ issued this small craft advisory at Mar 5, 2024, 2:38 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2024, 2:38 AM CST (08:38 UTC)
- Expired
- Mar 5, 2024, 2:17 PM CST
- In force
- 12 hr
- Issued by
- NWS JSJ
The text
As transmitted.
256 WHCA72 TJSJ 050838 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 438 AM AST Tue Mar 5 2024 AMZ716-741-742-051645- /O.NEW.TJSJ.SC.Y.0013.240305T0838Z-240305T2200Z/ Coastal Waters from Cabo San Juan to the waters between Anegada Island and Virgin Gorda and North 10 NM- Mona Passage Southward to 17N- Coastal Waters of Northwestern Puerto Rico out 10 NM- 438 AM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM AST THIS EVENING... * WHAT...Seas up to 7 feet, with occasional seas up to 9 feet. * WHERE...Coastal Waters from Cabo San Juan to the waters between Anegada Island and Virgin Gorda and North 10 NM, Mona Passage Southward to 17N, and Coastal Waters of Northwestern Puerto Rico out 10 NM. * WHEN...Through 6 PM AST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ723-051645- /O.NEW.TJSJ.SC.Y.0013.240305T0838Z-240305T1800Z/ Anegada Passage east of Virgin Gorda and Saint Croix south to 17N- 438 AM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WHAT...Seas up to 7 feet, with occasional seas up to 9 feet. * WHERE...Anegada Passage east of Virgin Gorda and Saint Croix south to 17N. * WHEN...Through 2 PM AST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ711-712-051645- /O.EXT.TJSJ.SC.Y.0012.000000T0000Z-240306T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- 438 AM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM AST WEDNESDAY... * WHAT...Seas up to 7 to 8 feet, with occasional seas up to 9 to 10 feet. * WHERE...Offshore and nearshore Atlantic waters. * WHEN...Through 8 AM AST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that seas greater than 7 feet and/or wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
432 WHCA72 TJSJ 051430 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1030 AM AST Tue Mar 5 2024 AMZ711-712-052200- /O.CON.TJSJ.SC.Y.0012.000000T0000Z-240306T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- 1030 AM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST WEDNESDAY... * WHAT...Seas up to 7 to 8 feet, with occasional seas up to 9 to 10 feet. * WHERE...Offshore and nearshore Atlantic waters. * WHEN...Through 8 AM AST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that seas greater than 7 feet and/or wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ716-741-742-052200- /O.CON.TJSJ.SC.Y.0013.000000T0000Z-240305T2200Z/ Coastal Waters from Cabo San Juan to the waters between Anegada Island and Virgin Gorda and North 10 NM- Mona Passage Southward to 17N- Coastal Waters of Northwestern Puerto Rico out 10 NM- 1030 AM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WHAT...Seas up to 7 feet, with occasional seas up to 9 feet. * WHERE...Coastal Waters from Cabo San Juan to the waters between Anegada Island and Virgin Gorda and North 10 NM, Mona Passage Southward to 17N, and Coastal Waters of Northwestern Puerto Rico out 10 NM. * WHEN...Through 6 PM AST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ723-051800- /O.CON.TJSJ.SC.Y.0013.000000T0000Z-240305T1800Z/ Anegada Passage east of Virgin Gorda and Saint Croix south to 17N- 1030 AM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WHAT...Seas up to 7 feet, with occasional seas up to 9 feet. * WHERE...Anegada Passage east of Virgin Gorda and Saint Croix south to 17N. * WHEN...Through 2 PM AST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
026 WHCA72 TJSJ 052017 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 417 PM AST Tue Mar 5 2024 AMZ716-741-742-052130- /O.CAN.TJSJ.SC.Y.0013.000000T0000Z-240305T2200Z/ Coastal Waters from Cabo San Juan to the waters between Anegada Island and Virgin Gorda and North 10 NM- Mona Passage Southward to 17N- Coastal Waters of Northwestern Puerto Rico out 10 NM- 417 PM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas will range from 5 to 6 feet, with winds up to 15 knots. Small craft operators should exercise caution. $$ AMZ712-060430- /O.EXT.TJSJ.SC.Y.0012.000000T0000Z-240306T0600Z/ Coastal Waters of Northern Puerto Rico out 10 NM- 417 PM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST WEDNESDAY... * WHAT...Seas up to 7 to 8 feet, with occasional seas up to 9 to 10 feet. * WHERE...Nearshore Atlantic waters. * WHEN...Through 2 AM AST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that seas greater than 7 feet and/or wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ711-060430- /O.CON.TJSJ.SC.Y.0012.000000T0000Z-240306T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 417 PM AST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST WEDNESDAY... * WHAT...Seas up to 7 feet, with occasional seas up to 8 feet. * WHERE...Offshore Atlantic waters. * WHEN...Through 8 AM AST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that seas greater than 7 feet and/or wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 7:50 PM CST, 6 hours 48 minutes earlier.
Area forecast discussion, Mar 4, 7:50 PM CST, 6 hours 48 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
950 PM AST Mon Mar 4 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 927 PM AST Mon Mar 4 2024
Showers slowly tapered off during the evening in southwest and
west Puerto Rico as drier air began approaching Puerto Rico and
the U.S. Virigin Islands from the northeast. Another lesser band
of moisture began entering the forecast area behind it. Moist air
also persisted in the southwest and was not moving out as quickly
as the new bands were moving in. Some clouds and showers were seen
in the northern outer Atlantic waters this evening and showers
that were over southwest Puerto Rico moved southwest into the Mona
Channel and dissipated. Models show the drier band lingering over
the islands tonight while some showers increase over the northern
part of the forecast area tongiht and tomorrow. The GFS is
considerably drier than the NBM and expect reality to be between
the two. Wind flow is also expected to become more easterly and
may even show some southerly component for a brief time during the
day on Tuesday. This, along with lighter winds and better
sunshine tomorrow, will allow temperatures to increase by a degree
or two along the north coast on Tuesday. Afternoon showers in the
west and southwest are still expected. No significant changes to
the forecast since the afternoon package.
&&
.SYNOPSIS...
Variable weather conditions will persist for the next two days as
shallow moisture remains moving in and out of the region. East-
northeast winds will continue until late Wednesday into Thursday
when they change more from the east-southeast. As a result,
slightly warmer temperatures are forecasted from Thursday onwards.
A northerly swell will continue to result in hazardous marine
conditions for the rest of the day into Wednesday across the
offshore and nearshore Atlantic waters.
&&
.SHORT TERM...Tonight trough Wednesday...
During the morning hours, some isolated showers were observed
across the northeastern sections of Puerto Rico. After that, in
the afternoon hours, shower activity developed across the southern
sections, resulting in light to moderate rainfall activity.
According to the Radar Doppler, rainfall accumulations were near 1
to 2 inches over northwestern sections of Ponce and the vicinity
of Yauco. For the rest of the area, rainfall accumulations were
minimal. Daytime temperatures were near climatological normals, in
the low to mid-80s across the coastal regions and in the 70s
across the mountain areas.
For the rest of the night hours, variable weather conditions will
prevail, with a few isolated to moderate showers as a patch of
moisture leaves the region. For Tomorrow, another patch of
moisture will move below the area embedded in the east-northeast
winds, resulting in another round of showers for the northeastern
sections of Puerto Rico during the morning hours. Moderate to
locally strong showers can develop in the afternoon due to 250 MB
lower heights and slightly warmer temperatures at 500 MB. However,
most of the shower activity would result in minimal rainfall
accumulations. By Wednesday, the surface pattern will change as a
low-pressure surface builds over the western Atlantic, resulting
in veering winds across the region. This surface change will
induce warmer temperatures across the region, increasing the
daytime temperatures.
&&
.LONG TERM...Thursday trough Monday...Issued at 503 AM AST Monday
4 Mar...
A broad surface high pressure over the north-central Atlantic will
sink southwards as an upper trough and surface low exit the Eastern
Seaboard, promoting southeasterly winds across the islands. Current
model guidance indicates a more humid air mass, steered into the
region by these southeasterly winds, on Thursday. Available moisture
will be limited to below 700 mb, with drier air aloft, the exception
being Thursday due to a mid- to upper-level trough moving close to
the islands. Available moisture on Thursday could reach the mid- to
upper- levels with 500mb temperatures also possibly dropping to
around -10C, before gradually warming and reaching -4C on Saturday.
Above normal precipitable water (PWAT) values, up to around 1.70
inches, are forecast to persist through Saturday evening as winds
become more easterly due to another surface high moving into the
western Atlantic. This will all promote increased rain chances
Thursday through Saturday across the region. A drying trend is then
forecast on Sunday as winds become more northeasterly due to the
surface high moving north of the area, with only patches of above
normal PWAT reaching the islands. Drying continues on Monday as
easterlies return. Overall fair weather conditions should prevail to
end the period as a mid-level ridge builds over the area, increasing
stability aloft.
&&
.AVIATION...
(00Z TAFS)
Drying conds are expected thru 05/06Z as clouds and showers clear
from the local area. VFR conds at all TAF sites are expected thru
05/15Z. Some aftn convection is expected in SW/W PR and
downstream from El Yunque aft 05/16Z with mtn obscurations. Winds
less than 10 kt in ENE-E flow and land breeze influences. Then
btwn 05/12-14Z winds will increase to 10-15 kt with sea breeze
influences. Max winds W 70-82 kt btwn FL380-475.
&&
.MARINE...
A high surface pressure over the Central Atlantic results in a
moderate east-northeastern wind across the region. As a result,
hazardous sea conditions persist across all exposed waters and
local passages through Wednesday. Therefore, several small craft
advisories are currently in effect; for more information, consult
the latest Marine Weather Message (MWWSJU). Marine conditions
should improve by Thursday, with seas up to 5 feet and winds from
the east-southeast at 15 knots.
.BEACH FORECAST...
A high risk of rip currents is in effect for the north and eastern
beaches of Puerto Rico, Culebra, and St. Croix. Dangerous coastal
conditions will persist until Wednesday as the northeasterly swell
affects the north coastal areas. For additional information,
please refer to the latest Coastal Hazards Message (CFWSJU) and
Surf Zone Forecast (SRFSJU).
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Wednesday afternoon for PRZ001-002-
005-008-012.
VI...High Rip Current Risk through Wednesday afternoon for VIZ002.
AM...Small Craft Advisory until 2 AM AST Wednesday for AMZ711.
Small Craft Advisory until 8 PM AST Tuesday for AMZ712.
Small Craft Advisory until 2 AM AST Tuesday for AMZ716-723-741-
742.
&&
SHORT TERM/AVIATION...WS
MARINE....LIS
PUBLIC/UPPER AIR...MMCHazardous weather outlook, Mar 4, 2:51 AM CST, 23 hours 47 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 447 AM AST lunes 4 de marzo de 2024 AMZ711>745-PRZ001>013-050900- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 447 AM AST lunes 4 de marzo de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Lluvia Excesiva...Acumulación de agua en carreteras y áreas de mal drenaje a través del suroeste de Puerto Rico. .Viento...Condiciones de Brisa fuerte. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Oleaje igual o mayor de 7 pies a través de las aguas del Atlántico y pasajes locales. Condiciones peligrosas para embarcaciones pequeñas. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son probables en la zona de olas particularmente a través de las playas del norte y este de Puerto Rico y Culebra. .DÍAS DOS A SIETE...martes a domingo Oleaje peligroso continuará hasta mediados de la semana a través de sectores de las aguas del Atlántico y pasajes. Se espera que un riesgo alto de corrientes marinas prevalezca hasta al menos el miércoles a través de las playas del norte de Puerto Rico y Culebra. Los índices de calor podrían superar los 100 grados el viernes y el sábado a través de las elevaciones más bajas de la costa norte central de Puerto Rico. .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-050900- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 447 AM AST lunes 4 de marzo de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Viento...Condiciones de Brisa fuerte. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Oleaje igual o mayor de 7 pies a través de las aguas del Atlántico y pasajes locales. Condiciones peligrosas para embarcaciones pequeñas. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son probables en la zona de olas a través de todas las Islas Vírgenes Americanas. .DÍAS DOS A SIETE...martes a domingo Oleaje peligroso continuará hasta mediados de la semana a través de sectores de las aguas del Atlántico y pasajes. Se espera que un riesgo alto de corrientes marinas prevalezca particularmente en Santa Cruz hasta al menos el miércoles. .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
Nearby
Small Craft Advisories in Puerto Rico, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.